Department of Quantitative Health Sciences
Adult; Age Factors; Cohort Studies; Didanosine; Drug Combinations; *Drug Prescriptions; Ethnic Groups; Female; HIV Infections; Hospitals, University; Humans; Internship and Residency; Kidney Failure, Chronic; Male; Medical Audit; Medical Records Systems, Computerized; data; Medication Errors; Nurse Practitioners; Outpatient Clinics, Hospital; Practice Guidelines as Topic; Reverse Transcriptase Inhibitors
Bioinformatics | Biostatistics | Epidemiology | Health Services Research
Information on antiretroviral dosing errors among health care providers for outpatient human immunodeficiency virus (HIV)-infected patients is lacking. We evaluated factors associated with nucleoside reverse-transcriptase inhibitor dosing errors in a university-based HIV clinic using an electronic medical record. Overall, older age, minority race or ethnicity, and didanosine use were related to such errors. Impaired renal function was more common in older patients and racial or ethnic minorities and, in conjunction with fixed-dose combination drugs, contributed to the higher rates of errors in nucleoside reverse-transcriptase inhibitor dosing. Understanding the factors related to nucleoside reverse-transcriptase inhibitor dosing errors is an important step in the building of preventive tools.
Rights and Permissions
© 2007 by the Infectious Diseases Society of America.
DOI of Published Version
Clin Infect Dis. 2007 Sep 1;45(5):658-61. Epub 2007 Jul 13. Link to article on publisher's site
Clinical infectious diseases : an official publication of the Infectious Diseases Society of America
Willig JH, Westfall AO, Allison JJ, Van Wagoner N, Chang P, Raper JL, Saag MS, Mugavero MJ. (2007). Nucleoside reverse-transcriptase inhibitor dosing errors in an outpatient HIV clinic in the electronic medical record era. Population and Quantitative Health Sciences Publications. https://doi.org/10.1086/520653. Retrieved from https://escholarship.umassmed.edu/qhs_pp/818